Morning sickness from birth control

Patient

Q: I am 18 and I take Quasense birth control, I have been taking it for almost 5 months now. I take it because my period cramps and sickness I get is really bad and this was supposed to help regulate it. The first three months I was on it I didn't feel good very often and I had a period for 8 weeks straight. Now that I have started my next package (packages have three months in them) it has been better except for the fact that sometimes I feel very nauseous in the morning. I don't actually ever puke but I get really over heated and I feel sick to my stomach and like I am going to pass out for the next hour to 3 hours that morning. All summer I have been taking it around 12 at night because that is a consistent time I can take it. This works fine unless I get up earlier than 9. Why is this? Should I take it at an earlier time at night? I Have to get up at 6:30 everyday for school so I need to figure out sometime to work quick so I don't miss any more school for being sick! Is the birth contorl not working for me well or is there a better time to take it? Please help!

Symptoms:  Nauseous, hot flashes, faint feeling
Doctor

A:   Thank you for your query.
Morning sickness caused by the birth control pills is because of the hormone like contents in them. They contain estrogen & progesterone like hormones which are synthesized naturally in the body. It is advisable that you take the pill just before or during the meal to overcome this side-effect , such that the pill is not too harsh on you & also this could lead to dilution of the drug. If the symptoms do not subside it is better to consult your doctor such that the pill can be changed to a one more comfortable & suitable to you. Different pills have different side-effects & each individual's response to a particular pill generally varies.
Hope that answers your query. Have a good day.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews